How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I am a 57 year-old male with type II diabetes, which I manage

Resolved Question:

I am a 57 year-old male with type II diabetes, which I manage pretty well. Three weeks ago I was prescribed amoxicillin by my dentist to treat a small abscess. The abscess all but went away; however, half way through the 7-day course of antibiotics I started getting abdominal bloating and not long afterwards soreness/pain around the base of my ribs that travel around to my back. The back pain is more pronounced around muscle tissue running along my back on either side of the spine. It is worst at night and lately it will not let me sleep because it is too uncomfortable to lie on my back. Two days ago I began to take an advanced formula probiotic and yesterday my chemist suggested that I take Wind-eze to break up what sounded to her like trapped wind. This problem started two weeks ago this Friday and has gradually gotten worse. I am now three days into the probiotic and on one day of the Wend-eze. I have NEVER suffered with this type of problem before and I do not usually take antibiotics. What is the problem?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Robert replied 2 years ago.
Hello,
Dear customer
Welcome to justanswer.com and thank you for your question.I'm so sorry to hear of your discomfort due to this side effect of antibiotic amoxicillin.I will do whatever I can to help answer your questions:
The symptoms of abdominal bloating,soreness/pain in abdomen radiating upto back you are having can be due to a condition called gastritis.It is an inflammation or irritation of the lining of the stomach.
It is caused by a various causes like physical stresses, social habits, chemicals,antibiotics and infections,excessive use of Non steroidal anti-inflammatory drugs.
The most likely & most probable cause of your gastritis is your antibiotic amoxicillin prescribed by your dentist to treat a small abscess.
Gastritis is one of the most common side effect of this medication-amoxicillin.
As you are already taking wind-eze.It contains simeticone which is an antiflatulent.
I suggest that as you have gastriris,you need to take antacid gaviscon instead of wind-eze.It contains alginic acid and sodium bicarbonate.The combination of the alginic acid and bicarbonate will create a a foam barrier which floats on the stomach acid,providing great relief.
Also take tab.Ranitidine(Zantac) 150 mg twice a day.Both these are available as over the counter(OTC) without a prescription & will help you greatly.
If still after this the symptoms persists,then you need to get back to your doctor for the change of antibiotic & you will be prescribed with medications like H-2-receptor blockers,Antacids that neutralize stomach acid,Pro-motility drugs.
Usually & generally,the above described medications treats the gastritis providing you great relief.
Hope this helped.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Thank you *****
Dr. Robert
Dr. Robert and 4 other Medical Specialists are ready to help you